New York, 2005Damaging Wind in New York, June 6, 2005
June 6, 2005 · NWS ALY · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 6, 11:40 AM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 6, 11:40 AM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATES
NATIONAL WEATHER SERVICE ALBANY NY
1240 PM EDT MON JUN 6 2005
.SHORT TERM (TODAY THROUGH TUESDAY)...TORNADO WATCH IN EFFECT. SEE
PREVIOUS DISCUSSION CONCERNING SEVERE WEATHER TODAY. WILL UPDATE
ZONES SHORTLY BASED ON NEW GRIDS. PACKAGE WILL BE REISSUED LATER.
ON TUESDAY...STILL A QUESTION ON THUNDERSTORMS THREAT TUESDAY
AFTERNOON WITH PASSAGE OF SECONDARY COLD FRONT AND ASSOCIATED VORT
MAX. AHEAD OF FRONT MET MOS PUSHING TEMPERATURES TO OVER 90 IN THE
HUDSON VALLEY. MAVS 5-10 DEG F LOWER. AIR HAS DRIED SOME BUT SOME
MOISTURE REMAINS. KEY MAY BE WARM LAYER ABOUT 12 K FT AND ITS
POTENTIAL TO CAP ACTIVITY. YESTERDAYS NAM HAD NO CAP. 00Z RUN DID
ALTHOUGH IT WAS QUESTIONABLE WHETHER IT WAS STRONG ENOUGH TO PREVENT
CONVECTION. LIFTING AN 84/63 SURFACE PARCEL IS ENOUGH TO CLEAR CAP
AND PROVIDE DECENT INSTABILITY. GFS SOUNDINGS - A LITTLE COOLER AND
A LITTLE MOISTER IN THE LOW LEVELS. WITH DEEP MIXED LAYER COULD
MIX DOWN DRIER AIR LOWERING SFC/BOUNDARY LAYER DEWPOINTS AND
REDUCING INSTABILITY. WILL CONTINUE LOW CHANCE POPS. 00Z GFS BOTH
SUNDAY AND TODAY SHOWED STRONG CAP ALTHOUGH YESTERDAYS 12Z LOST
IT.
A CHANGE FROM YESTERDAY ON NAM FOR TUESDAY NIGHT AND WEDNESDAY AS
IT BRINGS FRONT BACK TO THE NORTH WITH H8 +18C INTO SRN NEW YORK BY
WEDNESDAY AFTERNOON. NAM LOOKS TO BE HAVING ITS USUAL MOISTURE ISSUE
INFLATING LOW LEVEL MOISTURE. GFS RETURNING FRONT BUT DRY SO WILL
LEAVE FORECAST AS IS FOR NOW.
&&
.LONG TERM (THURSDAY THROUGH MONDAY)... HPC GUIDANCE FAIRLY
CONSISTENT WITH EXTENDED FORECAST WE HAVE GOING. CHANCE OF SHOWERS
AND THUNDERSTORM FRIDAY INTO THE WEEKEND AND EARLY NEXT WEEK. HIGH
TRIES TO BUILD DOWN INTO THE NORTHEAST OVER THE WEEKEND AND MAY COOL
THINGS A BIT SUNDAY. WILL KEEP IT DRY BASED ON LOWER HPC POPS THAT
DAY AND DESIRE NOT TO HAVE 4 STRAIGHT DAYS OF PRECIP.
&&
.AVIATION... DEVELOPING MVFR/IFR CONDITIONS IN TSRA/HZ. A FEW
THUNDERSTORMS LATE TODAY MAY CONTAIN WIND GUSTS EXCEEDING 50 KNOTS
AND LARGE HAIL.
&&
&&
.HYDROLOGY...RIVERS...STREAMS AND RESERVOIRS ARE CONTINUING TO RUN
BELOW NORMAL FOR EARLY JUNE. WEATHER THREAT FOR TODAY WILL BE
THUNDERSTORMS. ANY THUNDERSTORMS THAT DO DEVELOP...HAVE THE
POTENTIAL OF PRODUCING HEAVY DOWNPOURS. PRECIPITABLE WATER VALUES
EXCEED 1.5 INCHES. SOME SIGNIFICANT WITHIN BANK RISES WILL BE
POSSIBLE IN HEAVY DOWNPOURS.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&
Hazardous weather outlook, Jun 6, 11:33 AM EST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1233 PM EDT MON JUN 6 2005
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-071100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
1233 PM EDT MON JUN 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.
.DAY ONE...
TORNADO WATCH 414 IN EFFECT UNTIL 600 PM.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS ARE POSSIBLE TUESDAY...FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ACTIVATED IN THE FOLLOWING COUNTIES...
IN CONNECTICUT...
LITCHFIELD.
IN MASSACHUSETTS...
BERKSHIRE.
IN NEW YORK...
ALBANY...COLUMBIA...DUTCHESS...GREENE...
RENSSELAER...SCHENECTADY...ULSTER...HAMILTON...
MONTGOMERY...FULTON...HERKIMER...SARATOGA...
WARREN...WASHINGTON...SCHOHARIE.
IN VERMONT...
BENNINGTON...WINDHAM.
OKEEFE
In the hours before
Local storm report, Jun 6, 12:38 PM EST, 14 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP C
0137PM MON JUN 06 2005
#2 0000002 000
CBSO WLSR QHQT QTRF WAPT APTS
02521 FILE 28 BROOME COUNTY SHERIFF NY0030000 JUN 06-05
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
SEVERE THUNDER STORM IN PROGRESS
DETAILS CONCERNING EVENT: SEVERE THUNDER STORM CURRENTLY EFFECTING ENTIRE
COUNTY OF BROOME/ MULTIPLE TREES AND WIRES DOWN/ HIGH WIND AND EXTREME DOWN
POURS REPORTED/OBSERVED
COUNTY(S) AFFECTED: BROOME
LOCATION (INCLUDING TOWN AND NEAREST ROAD): ENTIRE COUNTRY- ACTIVITY/DAMAGE
REPORTED ON ALL COUNTY TOWNS
DATE AND TIME CONDITION STARTED: APPROX 1245PM
DATE AND TIME CONDITION ENDED: STILL IN PROGRESS
EXTENT OF DAMAGE OR AREAS IN DANGER: TREES AND WIRES/SOME BUILDNGS REPORTED
DAMAGED DUE TO WIND/TREES
NUMBER KILLED: 0 NUMBER INJURED: 0
REMARKS: FURTHER UPDATE TO FOLLOW
AUTH PHONE #: 607 778-1208
AUTH MICHAEL F ASWAD BC DIRECTOR OF OES BALLARD 13:36PM
OPER - BALLARD,MICHAEL J 1336Local storm report, Jun 6, 12:42 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
142 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM TSTM WND DMG INDIAN LAKE 43.78N 74.27W
06/06/2005 HAMILTON NY TRAINED SPOTTER
TREES DOWN
0112 PM HAIL GALWAY 43.02N 74.03W
06/06/2005 0.75 INCH SARATOGA NY TRAINED SPOTTER
0130 PM TSTM WND DMG BALLSTON CENTER 42.96N 73.87W
06/06/2005 SARATOGA NY LAW ENFORCEMENT
TREES DOWN.
&&
OKEEFEThunderstorm Wind, Warren
- When
- June 6, 12:52 PM EST
- Where
- Warren County, (Gfl)glens Falls Arp
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.350, -73.617
Trees and power lines down county-wide. A tree crashed through housein Queensbury. Part of Bay Road and Route 149 closed by downed treesor limbs. Additional trees fell on homes in Fort Edward, Granville,Queensbury and Argyle.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 6, 20051 death · 1 event
- Heat in Missouri, June 6, 20051 death · 1 event
- Flash Flooding and Hail in Montana, June 6 to 7, 2005$847,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Maryland, June 6 to 7, 20051 injured · $560,000 · 1 in hail · 21 events
- Hail and Damaging Wind in New Mexico, June 6, 2005$1.6 million · 4.5 in hail · 4 events
- Hail and Damaging Winds in Nebraska, June 6, 2005$820,000 · 2.5 in hail · 12 events
- Flood and Hail in Georgia, June 6, 20051 injured · $257,000 · 1.75 in hail · 23 events
- Tornado and Hail in Texas, June 6, 2005$285,000 · F1 · 2 events
- Lightning Strike in Pennsylvania, June 6, 2005$750,000 · 1 event
- Tornadoes and Hail in Nebraska, June 6, 2005$40,000 · F1 · 25 events
- Hail and Damaging Winds in Virginia, June 6, 2005$250,000 · 63 kt wind · 8 events
- Lightning Strikes in Pennsylvania, June 6, 2005$250,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460247.